stress and anxiety. My BP has been fine. I went through all tests, I am healthy, and my heart is healthy. My doctor is treating me for anxiety. Mean while, the hospital sent me home with Metoprolol, probably because I am a female and in my 50's. It gave me side effects of lightheadness, headache, ear ringing, nervousness, even though I've only taken it for 16 days. My doctor stated I do not need to be taking this and I can stop taking it gradually. The first four days they had me on 50 mg. twice a day, then the next 5 days 50 mg. once a day, then the next 5 days 25 mg. I am on my last couple of days. Was just wondering if anyone has had an experience like this and on metoprolol for a short time. How long did it take to start feeling better after stopping it. Thanks.
Hello Bethany1. Welcome to the site. I gather from your question that you were just recently diagnosed with GAD? I am assuming that the symptoms of GAD were what sent you to the hospital ER. GAD, at it's onset, can really be very scary and we wonder if we ARE having a heart problem, especially when heart disease runs in ones family.I have not been on Metoprolol, but am aware that it is used for heart related issues and sometimes the ER Dr will err on the side of caution,so sometimes they stick us with drugs that we absolutely do not need,which can make us feel even worse.The side effects that you are experiencing with this drug is likely due to the fact that you do not need it. Still,you are stuck with having to come off of it slowly,as it will cause problems if you don't.If you have not checked out the drug information on this site, please do so.You can gain a deeper knowledge with Wikipedia,as that site goes into great detail,in all areas of a drug,including Pharmacokenetics. However, I think this is a question best anwered by the Dr who is treating you for GAD,or your pharmacist.These 2 people will be able to explain in easier to understand terms,and fully answer all your questions.Come back and let us know how you are doing both with this med issue and in the treatment of GAD.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is it normal to still have heart arrhythmia while taking metoprolol? My dr. says not to worry it is?
Posted 31 Jan 2013 • 2 answers
Zoloft - Someone please help me, ive recently struggled with anxiety and heart palputations over the
Posted 23 Jul 2013 • 5 answers
Posted 4 Sep 2013 • 5 answers
Posted 21 Mar 2016 • 1 answer
Posted 5 Dec 2016 • 1 answer